International Overdose Awareness Day (31 August 2023) is the largest annual campaign that aims to end overdose, commemorate without stigma those who have died, and recognise the grief of those who have been left behind.
WHAT IS AN OVERDOSE?
AN overdose occurs when an individual consumes more of a substance (or a combination of substances) than their body can handle. There are a variety of signs and symptoms that indicate a someone has overdosed, and they vary depending on the type of substance consumed. All medications, even those recommended by a doctor, may result in an overdose. It is crucial to know the correct dosage and timing for administration. In addition, it is crucial to understand which medications should not be combined and to get assistance if you feel out of control with your substance usage or misuse.
RISK OF PERMANENT BRAIN DAMAGE
Misuse of any substance may result in brain damage. Hypoxic brain damage, induced by a lack of oxygen to the brain, is an under-reported consequence of overdose. This may cause coma, convulsions, and ultimately death. How long the brain is deprived of enough oxygen determines the long-term implications of hypoxia. The more time a person goes without breathing, the more brain damage they may suffer.
Show your support - Show your support by wearing a badge, wristband, or lanyard.
Host an event - Host your own community-based activity or event. You can achieve change and raise awareness by getting people together, even if it's only a few close friends.
Donate to the campaign - International Overdose Awareness Day is unfunded. Consider supporting the campaign with a donation.
Post a tribute - International Overdose Awareness Day is essential for remembering individuals who have died or been permanently injured as a result of an overdose. Post a tribute if you want to commemorate someone.
For more information visit: https://www.overdoseday.com/